MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ULTRASCORE 035; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ULTRASCORE 035; PTA BALLOON DILATATION CATHETER
Catalog Number US35130512
Medical Device Problem Codes Difficult to Remove (1528); Detachment of Device or Device Component (2907); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/08/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records is currently being performed.The return of the sample is pending.However, photos were provided for review.The investigation of the reported event is currently underway.H10: d4: (expiration date: 10/2025).H11: section a: through f: the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during an angioplasty procedure, the balloon allegedly unable to be retrieved from the sheath.It was further reported that the pta balloon allegedly snapped remaining inside the sheath and the residual catheter slipped out slightly upon withdrawing the sheath.The procedure was completed using another device.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: one ultrascore 35 dilatation catheter was received in two segments with a sheath loaded onto the balloon for evaluation.The balloon protector was on the catheter shaft.Complete circumferential detachment was noted to the distal end of the catheter shaft and the scoring wires.The distal catheter segment included the balloon protruding out of the distal end of the introducer sheath.Deformation was noted to the distal part of the catheter segment.Bunching was noted to the distal end of the balloon.Due to the nature of the complaint, functional testing was not performed.Also, one photo was reviewed.The photo shows the ultrascore 035 device and an introducer sheath.Blood residue is seen within and on both devices.The ultrascore device is seen completely detached with the distal part of the catheter including the balloon protruding out of the distal end of the introducer sheath.The scoring wires are also seen completely detached.Therefore, the investigation is confirmed for the reported detachment and sheath removal difficulty as the device was returned in two segments with a sheath loaded onto the balloon.The investigation is also confirmed for the identified material deformation as deformation was noted to the shaft and bunching was noted to the balloon.A definitive root cause for the alleged detachment, sheath removal difficulty and identified material deformation could not be determined based upon the provided information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H10: d4 (expiration date: 10/2025), g3, h6 (device).H11: h6 (method, result, conclusion).H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during an angioplasty procedure, the pta balloon was allegedly unable to be retrieved from the sheath.It was further reported that the balloon allegedly got snapped and remained inside the sheath.Reportedly, the residual catheter allegedly slipped out slightly upon withdrawing the sheath.The procedure was completed using another device.There was no reported patient injury.

Brand Name
ULTRASCORE 035
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
C.R. BARD, INC. (GFO)
289 bay road
queensbury 12804
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key18836741
Report Number2020394-2024-00313
Device Sequence Number7439043
Product Code PNO
UDI-Device Identifier00801741116780
UDI-Public(01)00801741116780
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K172571
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberUS35130512
Device Lot NumberGFHX0440
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/08/2024
Supplement Date Received by Manufacturer05/27/2024
Initial Report FDA Received Date03/05/2024
Supplement Report FDA Received Date06/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown